What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 22, 12:11 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 22, 12:11 PM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
111 PM CDT Mon Sep 22 2025
...New NEAR TERM...
.NEAR TERM...
(This Afternoon and Tonight)
Issued at 110 PM CDT Mon Sep 22 2025
As expected, thunderstorms have developed rapidly during the past
couple of hours across southern middle TN through northwest AL. A
couple of storms have shown transient TBSS with small hail. Expect
thunderstorms to persist with SBCAPE of 2000-2500 j/kg and ample
daytime heating. Not much change in thinking from earlier update
for tonight with a low chance this evening and again late tonight
when the next upper level impulse arrives.
Previous Discussion...
Issued at 1010 AM CDT Mon Sep 22 2025
Visible imagery shows that widespread mostly mid level clouds are
beginning to thin out in some areas, allowing for more prolific
sunshine and solar heating. With dew points in the upper 60s to
around 70, scattered bands of showers and thunderstorms should
develop through the day. With a weakly sheared environment and
modest lapse rates, would not expect an organized severe threat
today. But a few stronger storms still seem plausible. A decline
in activity after sunset should occur as well although an MCV from
the MCS over AR may tend to keep some activity around through the
night, especially to our north in TN and KY. Expect high
temperatures in the middle 80s to around 90 this afternoon (a few
degrees cooler atop the higher elevations). High dew points in the
60s will keep overnight lows in the middle to upper 60s.
&&
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 1010 AM CDT Mon Sep 22 2025
Another MCV will advance from the Plains into the mid South and
OH valley on Tuesday as moist and warm southerly flow persists in
low levels. The more widespread convective activity will be to our
north and closer to low level convergence at the nose of the low
level jet of 20-30kt. We will maintain low chances of
thunderstorms through Tuesday into Tuesday night, with a low
threat of gusty to damaging winds. High temperatures will once
again reach the middle 80s to around 90 in valley areas. Chances
of more organized thunderstorms and some severe weather increase
Wednesday afternoon into Wednesday night as an upper trough drops
southeast into the Great Lakes through the southern PLains. This
will enhance mid level winds into the 30-40kt range, increasing
the bulk shear profile. The biggest question mark is the amount of
cloud cover and instability that can develop ahead of this
system. Several of the models indicate several ongoing convective
clusters to our west that may move in during the daylight hours
which may inhibit stronger daytime heating. In either case, medium
to high chances of showers and thunderstorms will remain in the
forecast Wednesday through Wednesday night.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 1051 PM CDT Sun Sep 21 2025
Global models suggest that the coverage of rain and thunderstorms
will remain rather high across the TN Valley on Thursday, with
redevelopment of another band of convection possible during the
afternoon/evening as a weak cold front slides southeastward into
the forecast area. Although mid-level winds will remain in the
40-50 knot range and conducive for organized thunderstorms,
impacts from previous convection make instability highly
uncertain. Regardless, locally heavy rainfall will remain a
possibility given precipitable water values in the 1.8-1.9" range.
Present indications are that a drier and slightly cooler
continental airmass will finally work its way southeastward into
the region Thursday night/Friday morning, and although some low-
clouds and warp-around showers will be possible on Friday, the
remainder of the period appears to be dry at this point. Highs
will be in the u70s-l80s, with lows in the u50s-l60s.
&&
.AVIATION...
(18Z TAFS)
Issued at 1150 AM CDT Mon Sep 22 2025
VFR conditions continue for now, but will need to be monitored as
VCTS may need to be added this afternoon for both KMSL and KHSV
with subsequent MVFR conditions possible. Otherwise, showers and
thunderstorms may linger through the TAF period, with MVFR
conditions possible as any showers/storms move over the airport
sites due to reduced visibilities. PROB30 groups have been added
to account for this.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...17
SHORT TERM....17
LONG TERM....70
AVIATION...HC
In the hours before
Special weather statement, Sep 22, 10:58 AM CST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1158 AM CDT Mon Sep 22 2025
ALZ006-009-TNZ076-096-097-221745-
Madison AL-Jackson AL-Franklin TN-Moore TN-Lincoln TN-
1158 AM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON...
NORTHEASTERN MADISON...SOUTHEASTERN MOORE...SOUTHEASTERN LINCOLN AND
SOUTHERN FRANKLIN COUNTIES THROUGH 1245 PM CDT...
At 1158 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Huntland, or 13 miles northeast of Moores Mill,
moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Huntland, Tims Ford Lake, Lexie Crossroads, Plevna, Harmony, Elora,
Hurdlow, Lois, Maxwell, and Marble Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3508 8596 3495 8616 3490 8637 3500 8645
3520 8643 3527 8634
TIME...MOT...LOC 1658Z 219DEG 13KT 3500 8638
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HCSpecial weather statement, Sep 22, 12:24 PM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Huntsville AL
124 PM CDT Mon Sep 22 2025
ALZ001-002-004-005-221915-
Lawrence AL-Lauderdale AL-Limestone AL-Colbert AL-
124 PM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LIMESTONE...EASTERN
LAUDERDALE...SOUTHEASTERN COLBERT AND NORTHERN LAWRENCE COUNTIES
THROUGH 215 PM CDT...
At 124 PM CDT, Doppler radar was tracking a strong thunderstorm near
Town Creek, or 11 miles northwest of Moulton, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Athens, Moulton, Rogersville, Town Creek, Lexington, Courtland, North
Courtland, Hillsboro, Anderson, and Cartwright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3482 8690 3466 8707 3468 8711 3462 8710
3446 8727 3461 8751 3500 8746
TIME...MOT...LOC 1824Z 215DEG 20KT 3463 8737
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HCSpecial weather statement, Sep 22, 2:08 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Huntsville AL
308 PM CDT Mon Sep 22 2025
ALZ006-TNZ096-097-222100-
Madison AL-Franklin TN-Lincoln TN-
308 PM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MADISON...SOUTHEASTERN
LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES THROUGH 400 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meridianville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Huntsville, Moores Mill, Meridianville, Hazel Green, New
Market, Lincoln, Smithland, Plevna, Flintville, and Elora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3513 8637 3512 8636 3513 8636 3499 8622
3499 8631 3498 8631 3494 8626 3493 8626
3492 8627 3495 8629 3494 8632 3490 8632
3477 8662 3492 8675 3516 8638
TIME...MOT...LOC 2008Z 233DEG 23KT 3488 8655
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
25Special weather statement, Sep 22, 2:26 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Huntsville AL
326 PM CDT Mon Sep 22 2025
TNZ076-096-222115-
Moore TN-Lincoln TN-
326 PM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT MOORE AND EASTERN LINCOLN
COUNTIES THROUGH 415 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fayetteville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fayetteville, Lynchburg, Tims Ford Lake, Mulberry, Chestnut Ridge,
Belleville, Lois, Mimosa, Booneville, and Smithland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3541 8625 3539 8628 3538 8625 3537 8627
3535 8624 3534 8627 3532 8625 3506 8642
3513 8663 3535 8654 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8629
TIME...MOT...LOC 2026Z 203DEG 26KT 3518 8649
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
25Special weather statement, Sep 22, 2:38 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Huntsville AL
338 PM CDT Mon Sep 22 2025
ALZ005>007-222130-
Madison AL-Morgan AL-Limestone AL-
338 PM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MADISON...
SOUTHEASTERN LIMESTONE AND CENTRAL MORGAN COUNTIES THROUGH 430 PM
CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm near
Priceville, or near Hartselle, moving north at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southern Huntsville, Decatur, Madison, Hartselle, Redstone Arsenal,
Priceville, Falkville, Triana, Marshall Space Flight Center, and
Huntsville International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3434 8674 3440 8698 3478 8688 3468 8651
TIME...MOT...LOC 2038Z 197DEG 24KT 3446 8685
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25